Advertisement

 

 

Immune-mediated thrombocytopenia and hypothyroidism in a lung cancer patient treated with nivolumab.

Immune-mediated thrombocytopenia and hypothyroidism in a lung cancer patient treated with nivolumab.
Author Information (click to view)

Jotatsu T, Oda K, Yamaguchi Y, Noguchi S, Kawanami T, Kido T, Satoh M, Yatera K,


Jotatsu T, Oda K, Yamaguchi Y, Noguchi S, Kawanami T, Kido T, Satoh M, Yatera K, (click to view)

Jotatsu T, Oda K, Yamaguchi Y, Noguchi S, Kawanami T, Kido T, Satoh M, Yatera K,

Advertisement

Immunotherapy 10(2) 85-91 doi 10.2217/imt-2017-0100

Abstract

Patients treated with immune checkpoint inhibitors can develop various immunological complications; however, few cases of immune thrombocytopenia occurring in association with the administration of these agents have so far been reported. We herein report the case of a 62-year-old Japanese man with non-small-cell lung cancer who developed immune thrombocytopenia and hypothyroidism during nivolumab therapy. After the second administration of the drug, his peripheral blood platelet count rapidly decreased to 1.6 × 104/μl with a petechial rash and symptoms associated with a low thyroid function. Nivolumab-induced immune thrombocytopenia and hypothyroidism were suspected based on the presence of platelet-associated IgG, an increased level of autoantibodies to thyroglobulin and thyroid peroxidase and an enlarged thyroid gland. The patient eventually made a full recovery after treatment with oral prednisolone and levothyroxine. Further investigations and the accumulation of data are necessary to elucidate the precise mechanisms underlying the autoimmune responses that occur in patients treated with immune checkpoint inhibitors.

Submit a Comment

Your email address will not be published. Required fields are marked *

twelve − 9 =

[ HIDE/SHOW ]